MAUDE Adverse Event Report: COVIDIEN LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN LIGASURE IMPACT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF4418
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an exploratory laparotomy and open distal pancreatectomy (modifier -22 given the large tumor, infiltrative nature of the tumor, significant pancreatitis, and upper abdominal varices), with en bloc splenectomy, en bloc left adrenal gland resection with a portion of gerota¿s fascia, partial omentectomy with omental mass excision measuring 2 cm in size, peripancreatic mass excision measuring 3 cm in size, pancreas ultrasound, omental flap creation and placement, and peripancreatic lymphadenectomy, the device did not seal properly to cauterize tissue.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE IMPACT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25082636
Report Number1717344-2026-00625
Device Sequence Number10409588
Product Code GEI
UDI-Device Identifier10884521612525
UDI-Public(01)10884521612525(17)301111(10)53160269X(20)02
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF4418
Device Catalogue NumberLF4418
Device Lot Number53160269X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date05/05/2026
Date Device Manufactured11/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite